# SDR 2002FA0000109

- Difficulty date: December 7, 2001
- Submitted: December 13, 2001
- Operation: General aviation
- Aircraft: PKMPR
- Make and model: Cessna U206F
- Aircraft serial: U20603398
- Engine: Cont IO550F
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor
- Part number: K3823
- Condition: Burned
- Location: Magneto
- Part time: 2 hours
- Component: Magneto, Slick, 6310
- Component part number: 653267
- Stage of operation: TX
- How discovered: C
- Nature of condition: R
- Precautionary procedure: D

## Discrepancy

MAGNETO HAD FAILED 9.3 HOURS AFTER BEING SUPPLIED AS A PART OF A FACTORY REBUILT ENGINE.  IT WAS DISASSEMBLED AND THE DISTRIBUTOR, COIL, CAPACITOR AND BREAKER WERE REPLACED.  MAGNETO WAS CHECKED OK.  2.5 HOURS AFTER THIS REPAIR THE MAGNETO FAILED AGAIN.  THE DISTRIBUTOR GEAR SUPPORT WAS FOUND TO BE BADLY BURNED SHOWING DEEP TRACKING FROM APARKS GOING FROM THE SHAFT TO GROUND ON THE M3485 BEARING CAP BY ARCING ACROSS THE SUPPORT.  SUPPORT HAS A DEEP TRACK BURNED ACROSS IT AND IS PARTLY BURNED AWAY.
